MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Catalog Number MQK2016
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the investigations of the lot samples, the coaxial of the device was identified to be not incompatible with the needle.There was no patient contact.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for bard marquee disposable core biopsy instrument kit which are product catalog/lot number specific.Bd has identified a diameter mismatch between the coaxial and the biopsy needle (cutting cannula) in bard® marquee® disposable core biopsy instrument kits, where the coaxial cannula inner diameter prohibits the biopsy needle (cutting cannula) from properly fitting into the coaxial cannula and accessing the target tissue.The external diameter of the biopsy needle (cutting cannula) is larger than the internal diameter of the coaxial cannula, which will result in a failure of the biopsy needle (cutting cannula) to insert or advance through the coaxial cannula.If the incompatibility is noted prior to use, no patient impact is expected; a replacement device could be obtained during preparation, if available.If the coaxial cannula is deployed prior to detection, the procedure may need to be repeated with the potential for procedural complications to occur (e.G., pain/discomfort, pneumothorax, and bleeding).To date there has been one adverse event reported (mfr report # 2020394-2023-00411) with a serious injury reported.As result of the field action, this event is being reported as a malfunction reportable event.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the marquee product is bd-santo domingo.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 07/2025).
 
Additional Manufacturer Narrative
H10: the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the marquee product is bd-santo domingo.H10: d4 (expiry date: 07/2025), g3, h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17609922
Report Number2020394-2023-00598
Device Sequence Number7402542
Product Code KNW
UDI-Device Identifier00801741097393
UDI-Public(01)00801741097393
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQK2016
Device Lot Number0001480774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNKNOWN
Patient Sequence Number1
Patient SexUnknown